Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 27, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Nov 19, 2014, 3:00 AM CST for 8 counties in Alabama. It took effect at Nov 19, 2014, 11:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2014, 3:00 AM CST (09:00 UTC)
- In effect from
- Nov 19, 2014, 11:00 AM CST
- Expired
- Nov 19, 2014, 4:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
Counties Barbour County, AL, Bullock County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 40 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2082 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -144 m²/s²
- 0-3 km storm-relative helicity
- -174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
583 WWUS84 KBMX 190900 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 300 AM CST WED NOV 19 2014 ...VERY DRY CONDITIONS EXPECTED TODAY... ...A VERY DRY AIR HAS MOVED INTO CENTRAL ALABAMA BEHIND A COLD FRONT. THEREFORE...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHEAST ALABAMA THIS AFTERNOON. ALZ042-044>050-192200- /O.UPG.KBMX.FW.A.0014.141119T1700Z-141119T2300Z/ /O.NEW.KBMX.FW.W.0027.141119T1700Z-141119T2200Z/ LOWNDES-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 300 AM CST WED NOV 19 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON FOR AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM MONTGOMERY TO AUBURN... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...WILL BE FROM THE SOUTH AROUND 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 19 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ ALZ028>033-035>041-043-192200- /O.EXT.KBMX.FW.A.0014.141119T1700Z-141119T2200Z/ CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE- 300 AM CST WED NOV 19 2014 ...FIRE WEATHER WATCH NOW IN EFFECT FROM 11 AM CST THIS MORNING THROUGH THIS AFTERNOON... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM 11 AM CST THIS MORNING THROUGH THIS AFTERNOON. * WINDS...WILL BE FROM THE SOUTH 5 TO 10 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 21 PERCENT. * IMPACTS...OF A DRY AIR MASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 18, 11:42 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Nov 18, 11:42 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1142 PM CST TUE NOV 18 2014 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... TEMPERATURES AT ALL LOCATIONS RUNNING SEVERAL DEGREES COOLER THAN LAST NIGHT. THIS WAS DUE TO LIGHTER WINDS AND VERY DRY AIR. ADDITIONALLY...SOME PLACES HAVE ALREADY BOTTOMED OUT SEVERAL DEGREES BELOW THE FORECAST TREND DUE TO THIS VERY DRY AIR AND PERFECT RADIATIONAL EVENING. WENT AHEAD AND LOWERED OVERNIGHT TEMPERATURES SEVERAL DEGREES IN SOME SPOTS. LOWS NOW WILL RANGE FROM NEAR 16 TO NEAR 24. OTHERWISE...NO CLOUDS TO SPEAK OF AND WIND WILL BE LIGHT. 75 && .AVIATION... 06Z TAF DISCUSSION. HIGH PRESSURE DRIFTS WEST TO EAST OVER CENTRAL ALABAMA. EXTREMELY DRY AIR REMAINS OVER THE AREA AND VFR CONDITIONS REMAIN IN THE FORECAST. A FEW CIRRUS MAY DRIFT BY FROM TIME TO TIME BUT NOTHING SIGNIFICANT. WINDS WILL BECOME SOUTH SOUTHWEST LATE IN THE MORNING AND DROP OFF AFTER SUNSET. SOME CLOUDS MAY ENTER THE FORECAST JUST BEYOND THE PERIOD. 75 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 16 48 29 54 33 / 0 0 0 0 10 ANNISTON 19 49 31 55 34 / 0 0 0 0 10 BIRMINGHAM 21 50 33 56 38 / 0 0 0 0 10 TUSCALOOSA 22 52 33 58 40 / 0 0 0 0 10 CALERA 22 50 32 57 38 / 0 0 0 0 10 AUBURN 20 49 31 58 38 / 0 0 0 0 10 MONTGOMERY 21 53 30 61 38 / 0 0 0 0 10 TROY 21 52 30 60 37 / 0 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 11 AM CST WEDNESDAY THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR... BULLOCK...CHAMBERS...CHILTON...CLAY...COOSA...DALLAS...ELMORE... GREENE...HALE...LEE...LOWNDES...MACON...MARENGO...MONTGOMERY... PERRY...PIKE...RANDOLPH...RUSSELL...SUMTER...TALLAPOOSA. &&
Hazardous weather outlook, Nov 18, 5:27 PM CST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 527 PM CST TUE NOV 18 2014 ALZ011>015-017>050-192330- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 527 PM CST TUE NOV 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DRY CONDITIONS ARE EXPECTED ACROSS THE SOUTH HALF OF CENTRAL ALABAMA WEDNESDAY AFTERNOON. OUTDOOR BURNING IS DISCOURAGED. A STRONG LOW PRESSURE SYSTEM WILL BRING A CHANCE OF STRONG TO SEVERE STORMS TO PORTIONS OF CENTRAL ALABAMA SATURDAY NIGHT INTO SUNDAY. AT THIS TIME...THERE IS A POTENTIAL THREAT OF SEVERE STORMS...INCLUDING TORNADOES...FROM MIDNIGHT SATURDAY NIGHT THROUGH NOON ON SUNDAY. THERE ARE STILL SOME UNCERTAINTIES WITH THIS SYSTEM AND REFINEMENTS WILL BE MADE TO THE FORECAST OVER THE COMING DAYS. STAY TUNED FOR THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED SATURDAY NIGHT INTO SUNDAY MORNING.
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.